Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 2, NWS Milwaukee, WI

January 5, 2011

NWS Milwaukee, WI issued this small craft advisory at Jan 5, 2011, 1:57 PM CST. It took effect at Jan 6, 2011, 6:00 AM CST. It was in force for 69 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2011, 1:57 PM CST (19:57 UTC)
In effect from
Jan 6, 2011, 6:00 AM CST
Expired
Jan 9, 2011, 2:59 AM CST
In force
69 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

161 
WHUS73 KMKX 051957
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
157 PM CST WED JAN 5 2011

...PROLONGED PERIOD OF GUSTY NORTHWEST WINDS...

.AFTER A TROUGH PASSES THIS EVENING...NORTHWEST WINDS WILL START
TO INCREASE TOWARDS THURSDAY MORNING. WHILE THERE MAY BE LULLS
FROM TIME TO TIME...NORTH TO NORTHWEST WINDS OF 15 TO 25 KNOTS
WILL BE DOMINANT INTO SATURDAY EVENING. 

LMZ643>646-060400-
/O.NEW.KMKX.SC.Y.0002.110106T1200Z-110109T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
157 PM CST WED JAN 5 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT
CST SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO
MIDNIGHT CST SATURDAY NIGHT. 

* WINDS: NORTHWEST 15 TO 25 KNOTS

* WAVES: 2 TO 4 FEET...HIGHER TOWARDS OPEN WATER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
12 follow-up statements
494 
WHUS73 KMKX 060314
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
914 PM CST WED JAN 5 2011

...PROLONGED PERIOD OF GUSTY NORTHWEST WINDS...

.IN THE WAKE OF A PASSING TROUGH OF LOW PRESSURE...NORTHWEST
WINDS WILL START TO INCREASE TOWARDS THURSDAY MORNING. THOSE
WINDS WILL REMAIN ELEVATED INTO THE WEEKEND AS A LARGE LOW
PRESSURE SYSTEM LINGERS OVER THE GREAT LAKES. WHILE THERE MAY BE
LULLS FROM TIME TO TIME...NORTH TO NORTHWEST WINDS OF 15 TO 25
KNOTS WILL BE DOMINANT INTO SATURDAY EVENING.

LMZ643>646-061115-
/O.CON.KMKX.SC.Y.0002.110106T1200Z-110109T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
914 PM CST WED JAN 5 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO
MIDNIGHT CST SATURDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO
MIDNIGHT CST SATURDAY NIGHT. 

* WINDS: NORTHWEST 15 TO 25 KNOTS

* WAVES: 2 TO 4 FEET...HIGHER TOWARDS OPEN WATER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
507 
WHUS73 KMKX 060951
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
351 AM CST THU JAN 6 2011

...PROLONGED PERIOD OF GUSTY NORTHWEST WINDS...

.DEEPENING LOW PRESSURE TO THE EAST WILL STRENGTHEN NORTHWEST
WINDS TO SMALL CRAFT ADVISORY LEVELS. THOSE WINDS WILL REMAIN
ELEVATED INTO THE WEEKEND AS THE LARGE LOW PRESSURE SYSTEM LINGERS
OVER THE GREAT LAKES. WHILE THERE MAY BE LULLS FROM TIME TO
TIME...NORTH TO NORTHWEST WINDS OF 15 TO 25 KNOTS WILL BE DOMINANT
THROUGH SATURDAY EVENING.

LMZ643>646-061800-
/O.CON.KMKX.SC.Y.0002.110106T1200Z-110109T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
351 AM CST THU JAN 6 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
SATURDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
SATURDAY NIGHT. 

* WINDS: NORTHWEST 15 TO 25 KNOTS.

* WAVES: 2 TO 4 FEET...HIGHER TOWARDS OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
479 
WHUS73 KMKX 070246
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
846 PM CST THU JAN 6 2011

...PROLONGED PERIOD OF GUSTY NORTHWEST WINDS...

.DEEPENING LOW PRESSURE FROM THE EASTERN GREAT LAKES TO THE
ATLANTIC SEABOARD HAVE GENERATED NORTHWEST WINDS TO SMALL CRAFT
ADVISORY LEVELS. THOSE WINDS WILL REMAIN ELEVATED INTO THE WEEKEND
AS THE LARGE LOW PRESSURE SYSTEM LINGERS. WHILE THERE MAY BE LULLS
FROM TIME TO TIME...NORTH TO NORTHWEST WINDS OF 15 TO 25 KNOTS
WILL BE DOMINANT THROUGH SATURDAY EVENING.

LMZ643>646-071100-
/O.CON.KMKX.SC.Y.0002.000000T0000Z-110109T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
846 PM CST THU JAN 6 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
SATURDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
SATURDAY NIGHT. 

* WINDS: NORTHWEST 15 TO 25 KNOTS.

* WAVES: 2 TO 4 FEET...HIGHER TOWARDS OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

KAPELA
WWW.WEATHER.GOV/MKX
506 
WHUS73 KMKX 070953
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
353 AM CST FRI JAN 7 2011

...PROLONGED PERIOD OF GUSTY NORTHWEST WINDS...

.DEEPENING LOW PRESSURE FROM THE EASTERN GREAT LAKES TO THE
ATLANTIC SEABOARD HAVE GENERATED NORTHWEST WINDS TO SMALL CRAFT
ADVISORY LEVELS. THOSE WINDS WILL REMAIN ELEVATED INTO THE
WEEKEND AS THE LARGE LOW PRESSURE SYSTEM LINGERS. WHILE THERE MAY
BE LULLS FROM TIME TO TIME...NORTH TO NORTHWEST WINDS OF 15 TO
25 KNOTS WILL BE DOMINANT THROUGH SATURDAY EVENING.

LMZ643>646-071800-
/O.CON.KMKX.SC.Y.0002.000000T0000Z-110109T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
353 AM CST FRI JAN 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
SATURDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
SATURDAY NIGHT. 

* WINDS: NORTHWEST 15 TO 25 KNOTS.

* WAVES: 2 TO 4 FEET...HIGHER TOWARDS OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
792 
WHUS73 KMKX 071527
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
927 AM CST FRI JAN 7 2011

...PROLONGED PERIOD OF GUSTY NORTHWEST WINDS AND HIGH WAVES...

.DEEPENING LOW PRESSURE...FROM THE EASTERN GREAT LAKES TO THE
ATLANTIC SEABOARD...WILL GENERATE NORTHWEST WINDS TO SMALL CRAFT
ADVISORY LEVELS TODAY. 

THOSE WINDS WILL REMAIN ELEVATED INTO THE WEEKEND...AS THE LARGE
LOW PRESSURE SYSTEM LINGERS. THERE WILL BE LULLS IN THE WIND
SPEEDS FROM TIME TO TIME. STILL...NORTH TO NORTHWEST WINDS OF 15
TO 25 KNOTS WILL BE DOMINANT THROUGH SATURDAY EVENING.

LMZ643>646-072330-
/O.CON.KMKX.SC.Y.0002.000000T0000Z-110109T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
927 AM CST FRI JAN 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
SATURDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
SATURDAY NIGHT. 

* WINDS: NORTHWEST INCREASING TO 15 TO 25 KNOTS LATE TODAY...THEN
  LINGERING THROUGH SATURDAY EVENING.

* WAVES: BUILDING TO 3 TO 5 FEET LATE TODAY...LINGERING THROUGH
  SATURDAY EVENING. WAVES HIGHER TOWARDS OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
484 
WHUS73 KMKX 072121
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
321 PM CST FRI JAN 7 2011

...GUSTY NORTHWEST WINDS AND HIGH WAVES THROUGH SATURDAY
EVENING... 

.A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE TO THE EAST OF THE
AREA...AND HIGH PRESSURE IN THE NORTHERN PLAINS...WILL BRING GUSTY
NORTHWEST WINDS TO THE NEARSHORE WATERS THROUGH SATURDAY EVENING.
THESE WINDS WILL GENERATE HIGH WAVES...ESPECIALLY TOWARD THE OPEN
WATERS.

LMZ643>646-080530-
/O.CON.KMKX.SC.Y.0002.000000T0000Z-110109T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
321 PM CST FRI JAN 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
SATURDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
SATURDAY NIGHT. 

* WINDS: NORTHWEST 15 TO 25 KNOTS LINGERING THROUGH SATURDAY
  EVENING. GUSTS TO 30 KNOTS AT TIMES.

* WAVES: BUILDING TO 3 TO 6 FEET TONIGHT...LINGERING THROUGH
  SATURDAY EVENING. WAVES HIGHER TOWARDS OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
389 
WHUS73 KMKX 080303
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
903 PM CST FRI JAN 7 2011

...GUSTY NORTHWEST WINDS AND HIGH WAVES THROUGH SATURDAY...

.A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER THE EASTERN
GREAT LAKES...AND HIGH PRESSURE IN THE NORTHERN PLAINS...WILL
RESULT IN GUSTY NORTHWEST WINDS OVER THE NEARSHORE WATERS OF LAKE
MICHIGAN THROUGH SATURDAY EVENING. THESE WINDS WILL GENERATE HIGH
WAVES...ESPECIALLY TOWARD THE OPEN WATERS.

LMZ643>646-081115-
/O.CON.KMKX.SC.Y.0002.000000T0000Z-110109T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
903 PM CST FRI JAN 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
SATURDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
SATURDAY NIGHT. 

* WINDS: NORTHWEST 15 TO 25 KNOTS LINGERING THROUGH SATURDAY
  EVENING. GUSTS TO 30 KNOTS AT TIMES. STRONGEST WINDS TOWARDS THE OPEN
  WATERS.

* WAVES: BUILDING TO 3 TO 6 FEET TONIGHT...LINGERING THROUGH 
  SATURDAY EVENING. WAVES HIGHER TOWARDS OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
345 
WHUS73 KMKX 080912
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
312 AM CST SAT JAN 8 2011

...GUSTY NORTHWEST WINDS AND HIGH WAVES THROUGH THIS EVENING...

.A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER THE EASTERN
GREAT LAKES...AND HIGH PRESSURE IN THE NORTHERN PLAINS...WILL
RESULT IN GUSTY NORTHWEST WINDS OVER THE NEARSHORE WATERS OF LAKE
MICHIGAN THROUGH THIS EVENING. THESE WINDS WILL GENERATE HIGH
WAVES...ESPECIALLY TOWARD THE OPEN WATERS.

LMZ643>646-081715-
/O.CON.KMKX.SC.Y.0002.000000T0000Z-110109T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
312 AM CST SAT JAN 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* WINDS: NORTHWEST 15 TO 25 KNOTS LINGERING THROUGH THIS
  EVENING. GUSTS TO 30 KNOTS AT TIMES. 

* WAVES: 3 TO 5 FEET THROUGH THIS EVENING. WAVES HIGHER TOWARDS
  OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DAVIS

WWW.WEATHER.GOV/MKX
161 
WHUS73 KMKX 081529
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
929 AM CST SAT JAN 8 2011

...GUSTY NORTHWEST WINDS AND HIGH WAVES THROUGH THIS EVENING...

.A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER THE EASTERN
GREAT LAKES...AND HIGH PRESSURE IN THE NORTHERN PLAINS...WILL
RESULT IN GUSTY NORTHWEST WINDS OVER THE NEARSHORE WATERS OF LAKE
MICHIGAN THROUGH THIS EVENING. THESE WINDS WILL GENERATE HIGH
WAVES...ESPECIALLY TOWARD THE OPEN WATERS.

LMZ643>646-082330-
/O.CON.KMKX.SC.Y.0002.000000T0000Z-110109T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
929 AM CST SAT JAN 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* WINDS: NORTHWEST 15 TO 25 KNOTS LINGERING THROUGH THIS EVENING.
  GUSTS UP TO 30 KNOTS TOWARDS OPEN WATER.

* WAVES: 3 TO 5 FEET THROUGH THIS EVENING. WAVES HIGHER TOWARDS 
  OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
134 
WHUS73 KMKX 082130
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CST SAT JAN 8 2011

...BRISK NORTHWEST WINDS AND HIGH WAVES THROUGH THIS EVENING...

.A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE WELL EAST OF THE
AREA...AND HIGH PRESSURE IN THE NORTHERN PLAINS...WILL CONTINUE TO
RESULT IN BRISK NORTHWEST WINDS OVER THE NEARSHORE WATERS OF LAKE
MICHIGAN THROUGH THIS EVENING. THESE WINDS WILL GENERATE HIGH
WAVES...ESPECIALLY TOWARD THE OPEN WATERS. THE WINDS AND WAVES
WILL SUBSIDE AFTER MIDNIGHT.

LMZ643>646-090530-
/O.CON.KMKX.SC.Y.0002.000000T0000Z-110109T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
330 PM CST SAT JAN 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* WINDS: NORTHWEST 15 TO 25 KNOTS THROUGH THIS
  EVENING...DECREASING AFTER MIDNIGHT.

* WAVES: 3 TO 5 FEET THROUGH THIS EVENING...ESPECIALLY TOWARD THE
  OPEN WATERS...THEN SUBSIDING AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
580 
WHUS73 KMKX 090245
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
845 PM CST SAT JAN 8 2011

...LINGERING HIGH WAVES TONIGHT...

.BRISK NORTHWEST WINDS WILL CONTINUE TO DIMINISH TONIGHT AS THE
PRESSURE GRADIENT LOOSENS BEHIND LOW PRESSURE LOCATED WELL TO THE
EAST OF THE REGION.  

WAVE HEIGHTS WILL GRADUALLY RESPOND TO THE DIMINISHING WINDS AND
DECREASE TO 4 FEET OR LESS BY LATE TONIGHT. THE HIGHEST WAVES WILL
CONTINUE TO BE FOUND OFF SHORE...TOWARDS THE OPEN WATERS OF LAKE
MICHIGAN.

LMZ643>646-091000-
/O.EXT.KMKX.SC.Y.0002.000000T0000Z-110109T1000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
845 PM CST SAT JAN 8 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST SUNDAY. 

* WINDS: NORTHWEST 5 TO 15 KNOTS AT THE SHORE...AND 15 TO 25 KNOTS
  TOWARDS THE OPEN WATER. THESE WINDS WILL DIMINISH TO 10 TO 15
  KNOTS LATER TONIGHT. 

* WAVES: 3 TO 5 FEET TONIGHT IN ICE FREE AREAS...WITH THE HIGHEST WAVES
  TOWARDS THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MBK

WWW.WEATHER.GOV/MKX
323 
WHUS73 KMKX 090859
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
259 AM CST SUN JAN 9 2011


LMZ643>646-091000-
/O.CAN.KMKX.SC.Y.0002.000000T0000Z-110109T1000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
259 AM CST SUN JAN 9 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 


$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 3:47 AM CST, 10 hours 10 minutes earlier.

Area forecast discussion, Jan 5, 3:47 AM CST, 10 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
347 AM CST WED JAN 5 2011

FORECAST FOCUS ON LIGHT SNOW CHANCES THROUGH FRIDAY...AND COLDER
TREND IN TEMPERATURES THROUGH THE WEEKEND.

.VERY SHORT TERM...TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM.

FOCUS IS ON TIMING SNOW CHANCES AND AMOUNTS WITH SHORT WAVE OVER
SOUTHEAST SASKATCHEWAN. CURRENT RADAR RETURNS TIED TO WARM AIR
ADVECTION AND ISENTROPIC LIFT GENERATING THE LIGHT SNOW OVER FAR NRN
MINNESOTA...WITH RETURNS IN REGION OF CONDENSATION PRESSURE DEFICITS
OF 30MB OR LESS ON THE 290K SFC... AND A SECOND AREA OF SNOW OVER
NRN NORTH DAKOTA DRIVEN BY DIFFERENTIAL CYCLONIC VORTICITY
ADVECTION.

WILL TIME SNOW WITH STRONGER LAYER Q-VECTOR CONVERGENCE THAT IS
CURRENTLY REFLECTING THESE TWO AREAS OF FORCING WELL. THE WAA DRIVEN
850-700MB Q-VECTOR MAX WILL MOVE INTO CENTRAL WI EARLY THIS
AFTERNOON AND WEAKEN WHILE STRONGER 500-300MB Q VECTOR MAX TRACKS
WITH VORT MAX AND BEST DIFF CVA...MOVING FROM SE MN INTO NRN IL THIS
AFTERNOON INTO THIS EVENING. UNFORTUNATELY...THE MAJORITY OF THE
SNOW OVER THE CWA WILL FALL DURING THE LATE AFTERNOON INTO EARLY
EVENING...JUST IN TIME OF THE EVENING COMMUTE.

ROEBBER FAVORS GREATER THAN 15:1 SNOW/LIQUID RATIOS SO MODEL
GUIDANCE RATIOS OF 15:1 TO 17:1 LOOK REASONABLE. WITH MEAGER MIXING
RATIOS OF 0.5 TO 1 G/KG AND MODEL QPF RANGING FROM 0.01 TO
0.03...TOTAL SNOW AMOUNTS WILL BE GENERALLY BETWEEN 0.5 AND 1
INCH...WITH THE HIGHER AMOUNTS TOWARD THE NORTH.

WITH COLDER START THIS MORNING...LEANED TOWARD COOLER SIDE OF
GUIDANCE FOR HIGHS...THOUGH SOUTHERLY WINDS SHOULD BRING LATE
AFTERNOON HIGHS IN THE MID TO UPPER 20S. TEMPS HOLD UP UNTIL SURFACE
TROUGH/COLD FRONT PASSES THROUGH. STILL TIMING DIFFERENCES...BUT ALL
GUIDANCE PUSHES TROUGH EAST OF CWA BY 06Z...SO SINGLE DIGITS IN THE
FAR WEST AND TEENS EAST LOOK ON TRACK.

.SHORT TERM...THURSDAY THROUGH FRIDAY NIGHT...FORECAST CONFIDENCE
MEDIUM.

UPPER LEVEL LOW MOVES SOUTHEAST ACROSS LAKE SUPERIOR ON THURSDAY
PER THE 00Z NAM AND ECMWF...WITH THE 00Z GFS QUICKER AND INTO
LOWER MICHIGAN. THE NAM/ECMWF BRING AN ASSOCIATED STRONG VORTICITY
MAXIMUM INTO NORTHERN WISCONSIN THURSDAY AFTERNOON...THEN BRING IT
SOUTH ACROSS THE AREA THURSDAY EVENING. THE GFS BRINGS THIS
FEATURE THROUGH THURSDAY AFTERNOON. THE NAM ALSO HAS A SHEARED
VORTICITY MAXIMUM SHIFTING SOUTHEAST THROUGH THE SOUTHWEST HALF OF
THE AREA THURSDAY...WITH THE GFS/ECMWF FURTHER SOUTHWEST.

UPWARD VERTICAL MOTION WITH THESE FEATURES ARE MODEST AT
BEST...AND NAM/GFS FORECAST SOUNDINGS FROM ACROSS THE AREA
INDICATED FAIRLY DRY LOW LEVELS...WITH SOME MID LEVEL
MOISTURE/CLOUDS. GFS/ECMWF HAVE NO QPF THURSDAY AND THURSDAY NIGHT
IN THE AREA...WITH LIGHT QPF WITH THE NAM THURSDAY EVENING.

PREFER THE SLIGHTLY SLOWER NAM/ECWMF VERSUS THE QUICKER GFS WITH
THESE FEATURES. LOWERED POPS TO SLIGHT CHANCE IN THE SOUTHWEST
COUNTIES THURSDAY AFTERNOON...WITH UNCERTAINTY IN TRACK OF SHEARED
VORTICITY MAXIMUM. SLIGHT CHANCE POPS REMAIN ACROSS MOST OF THE
AREA THURSDAY EVENING WITH STRONG VORTICITY MAXIMUM MOVING
THROUGH THE AREA...TAPERING TO FLURRIES AFTER MIDNIGHT.

RETROGRADING UPPER LOW FROM EAST CENTRAL CANADA GETS CAUGHT IN
CYCLONIC FLOW AND SHIFTS SOUTH INTO NORTHERN LOWER MICHIGAN BY 00Z
SATURDAY. THE ECMWF AND GFS ARE SIMILAR WITH ITS MOTION. ANOTHER
STRONG VORTICITY MAXIMUM SHIFTS INTO THE AREA BY EARLY FRIDAY
AFTERNOON. UPWARD VERTICAL MOTION IS AGAIN MODEST AT BEST WITH
FAIRLY DRY LOW LEVELS AND MORE MOISTURE ALOFT. WENT WITH SLIGHT
CHANCE POPS GRADUALLY ACROSS THE AREA ON FRIDAY.

1000/500MB THICKNESSES FALL INTO THE 510S DKM RANGE THURSDAY WITH
COLD AIR ADVECTION...AND LINGER THROUGH THE REST OF THIS PERIOD.
TEMPERATURES WILL GET COLDER...BUT CLOUDS LINGERING AT TIMES MAY
LIMIT THE COOL DOWN. WENT NEAR A BLEND OF MOS GUIDANCE FOR
TEMPERATURES DURING THIS TIME.

.LONG TERM...SATURDAY THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM.

GFS/ECMWF INDICATED THE DEEP UPPER LOW OVER LOWER MICHIGAN ON
SATURDAY GRADUALLY SHOULD SHIFT EAST BY SUNDAY. FAVORED ECMWF PER
HPC BLENDED FIELDS SHOWING A WEAK SHORTWAVE RIDGE MOVING INTO THE
REGION INTO MONDAY...THEN HAS AN UPPER LOW SHIFTING EAST ACROSS
THE CENTRAL PLAINS INTO THE MID MISSISSIPPI AND OHIO RIVER VALLEYS
THROUGH TUESDAY.

HIGH PRESSURE OVER SOUTH CENTRAL CANADA DURING THIS TIME SHOULD
KEEP THE AREA DRY FOR THE MOST PART. LEFT LOW POPS FOR EARLY NEXT
WEEK FOR NOW...DESPITE 00Z ECMWF SHOWING A DRIER LOOK VERSUS THE
12Z RUN FROM YESTERDAY. TEMPERATURES MAY RECOVER SLOWLY TO MORE
NORMAL VALUES...THOUGH 00Z ECMWF RUN NOW SHOWING A COLDER LOOK
WITH NORTH TO NORTHWEST WINDS.

&&

.AVIATION...

TIMING OF CLOUDS ON IR SATELLITE IMAGERY BRINGS VFR DECK INTO KMSN
AROUND 16Z...AND ACROSS THE REST OF THE TAF SITES BETWEEN 17Z AND
19Z. EXPECT MVFR DECKS AND VSBYS WITH LIGHT SNOW MAINLY LATE THIS
AFTERNOON AND EVENING. WILL KEEP MVFR CIGS THROUGH FORECAST...THOUGH
KMSN MAY SEE SOME IMPROVEMENT BETWEEN 09Z AND 12Z THURSDAY.

&&

.MARINE...

WILL AGAIN BE CLOSE TO SMALL CRAFT ADVISORY CONDITIONS BEHIND
SURFACE TROUGH LATER TONIGHT INTO THURSDAY. WILL HOLD OFF FOR NOW
WITH LIMITED FETCH EARLY ON WITH WEST TO NORTHWEST WINDS. WILL
LIKELY NEED A SMALL CRAFT ADVISORY FOR THURSDAY NIGHT AND BEYOND FOR
PERSISTENT 15 TO 25 KNOT WINDS AS GUIDANCE CONTINUES TO DEEPEN
SURFACE LOW TO THE EAST IN RESPONSE TO STRENGTHENING UPPER LOW THAT
SETTLES OVER THE EASTERN GREAT LAKES THROUGH THE WEEKEND.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

UPDATED TO ADD VERY SHORT TERM/AVIATION/MARINE SECTIONS

VERY SHORT TERM...09/REM
SHORT/LONG TERM...08/WOOD
AVIATION/MARINE...09/REM
Hazardous weather outlook, Jan 5, 4:08 AM CST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
408 AM CST WED JAN 5 2011

WIZ046-047-051-052-056>060-062>072-061015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
408 AM CST WED JAN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN
DAYS...HOWEVER SNOWFALL REPORTS ARE APPRECIATED.

LMZ643>646-061015-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
408 AM CST WED JAN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

BLUSTERY NORTHWEST WINDS MAY REACH SMALL CRAFT ADVISORY LEVELS AT
TIMES FROM THURSDAY THROUGH SATURDAY...AS LOW PRESSURE DEVELOPS
OVER THE EASTERN GREAT LAKES AND THE NORTHEAST UNITED STATES.

NORTHWEST WIND GUSTS S WILL APPROACH SMALL CRAFT CRITERIA AGAIN
NEXT TUESDAY.

REM
WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.